Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 8, NWS Atlanta, GA

March 19, 20196 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 19, 2019, 2:52 PM EDT for 6 counties in Georgia. It took effect at Mar 20, 2019, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2019, 2:52 PM EDT (18:52 UTC)
In effect from
Mar 20, 2019, 3:00 AM EDT
Expired
Mar 20, 2019, 10:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS72 KFFC 191852
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
252 PM EDT Tue Mar 19 2019

GAZ006>009-015-016-201400-
/O.NEW.KFFC.FZ.W.0008.190320T0700Z-190320T1400Z/
Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
252 PM EDT Tue Mar 19 2019

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT WEDNESDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 3 AM to 10 AM EDT
Wednesday.

* TEMPERATURES...As low as 30.

* TIMING...300 am tonight until 1000 am Wednesday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
1 follow-up statement
355 
WWUS72 KFFC 201352
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
952 AM EDT Wed Mar 20 2019


GAZ006>009-015-016-201500-
/O.EXP.KFFC.FZ.W.0008.000000T0000Z-190320T1400Z/
Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
952 AM EDT Wed Mar 20 2019

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures continue to warm this morning, and are expected to
rise above freezing, if not already, by just after 10 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 19, 2:51 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 19, 2:51 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Tue Mar 19 2019

.SHORT TERM /Tonight through Wednesday Night/...

Freeze warning for later tonight for the ne mountain counties.
It is borderline for much of Gilmer, Lumpkin and White counties
but at least close for portions of those counties.

Otherwise a quiet forecast continues through Wednesday with a dry
airmass in place. An upper level disturbance/short wave moves to the
area Wednesday night with mainly just small chances for light showers
for portions of N GA. There is no instability associated with the
disturbance so pops are low.

Forecast low temperatures are running near to as much as 9 degrees
below normal across the area tonight and within about 5 degrees of
normal Wednesday night. Forecast high temperatures are running about
3-8 degrees below normal for Wednesday.

Overall confidence is medium to high.

BDL

&&

.LONG TERM /Thursday through Tuesday/...

Minor changes made to the extended forecast. Dry weather expected
through much of the period until late Wednesday/Thursday as a low
pressure system moves across the great lakes region dragging a
front towards the area. Since moisture is pretty limited, capped
the pops at just slight chance in that time frame. Forecast
returns to dry weather until late Sunday ahead of the next system
forecast to impact the area. Temperatures through the end of the
week are just a few degrees around seasonal norms with warming
expected through the weekend.

Reaves

&&

.FIRE WEATHER...

Humidity recovery will be a little better tonight running in the
60 to 85 percent range for much of the area. Another fairly dry
day for Wednesday with min RH's running 20 to 35 percent across
the area with overall light winds around 3-8 mph or less. Min RH's
will continue to rise on Thursday running 30 to 60 percent across
the area and highest in the mountains with most winds running
west to northwest 7-12 mph with some gusts.

BDL

&&

.AVIATION...
18Z Update...
VFR conditions continuing. Surface winds ENE around 10 kts this
afternoon with some gusts, diminishing tonight, then ENE 10 kts
or less for Wednesday.

//ATL Confidence...18Z Update...
High confidence for all elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          35  60  39  65 /   0   0   5  10
Atlanta         37  61  42  62 /   0   0   5  20
Blairsville     31  56  37  55 /   0   0  20  20
Cartersville    35  61  41  60 /   0   0  20  20
Columbus        39  67  43  66 /   0   0   5  10
Gainesville     35  58  40  60 /   0   0   5  20
Macon           37  63  39  67 /   0   0   0  10
Rome            34  62  41  60 /   0   0  20  20
Peachtree City  36  62  41  63 /   0   0   5  20
Vidalia         40  66  42  70 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 3 AM to 10 AM EDT Wednesday for the
following zones: Fannin...Gilmer...Lumpkin...Towns...Union...
White.

&&

SHORT TERM...BDL
LONG TERM....Reaves
AVIATION...BDL
Hazardous weather outlook, Mar 19, 2:50 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Tue Mar 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Tue Mar 19 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER MUCH OF NORTH AND
CENTRAL GEORGIA...

Relative humidity values of 25 percent or lower combined with dry
fuels and northeast winds 5 to 15 mph, will create high fire danger
conditions this afternoon into the early evening across much of north
and central Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

...FREEZE WARNING IN EFFECT FOR PORTIONS OF NORTHEAST GEORGIA FOR
WEDNESDAY MORNING...

Freezing temperatures can be expected across portions of far northeast
Georgia on Wednesday morning. Temperatures are expected to rise
above freezing by 10 AM.

Low minimum relative humidity values will be possible on Wednesday
afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.